Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 60, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 8, 2007, 2:24 PM EDT for Miami-Dade County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2007, 2:24 PM EDT (18:24 UTC)
- Expired
- Jun 8, 2007, 3:13 PM EDT
- In force
- 49 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 8 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1689 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 081824 SVRMFL FLC086-081930- /O.NEW.KMFL.SV.W.0060.070608T1824Z-070608T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 224 PM EDT FRI JUN 8 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 330 PM EDT * AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR INTERSECTION KROME AND KENDALL DRIVE...OR ABOUT 10 MILES WEST OF KENDALL...AND MOVING SOUTHEAST AT 10 MPH. * THE STORM WILL AFFECT... MICCOSUKEE RESORT INTERSECTION KROME AND KENDALL DRIVE KENDALL LAKES THE HAMMOCKS WEST KENDALL SOUTH MIAMI SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2584 8045 2574 8061 2541 8042 2556 8017 $$ 70/DD
2 follow-up statements
000 WWUS52 KMFL 081856 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 256 PM EDT FRI JUN 8 2007 FLC086-081930- /O.CON.KMFL.SV.W.0060.000000T0000Z-070608T1930Z/ MIAMI-DADE FL- 256 PM EDT FRI JUN 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR CENTRAL MIAMI-DADE COUNTY... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CUTLER BAY...OR ABOUT 7 MILES SOUTH OF KENDALL...MOVING SOUTHEAST AT 10 MPH. THE STRONGEST WINDS...EXTENDING FROM CORAL GABLES SOUTHWESTWARD TO BLACK POINT AND HOMESTEAD...WILL BE MOVING OFFSHORE INTO BISCAYNE BAY SHORTLY. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRINCETON AND BLACK POINT. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2584 8045 2574 8061 2541 8042 2556 8017 $$ 70/DD
000 WWUS52 KMFL 081913 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 313 PM EDT FRI JUN 8 2007 FLC086-081923- /O.CAN.KMFL.SV.W.0060.000000T0000Z-070608T1930Z/ MIAMI-DADE FL- 313 PM EDT FRI JUN 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS DISSIPATED. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 2584 8045 2574 8061 2541 8042 2556 8017 $$ DG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:50 AM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 8, 10:50 AM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1050 AM EDT FRI JUN 8 2007 .UPDATE...SEE NO REASON TO MAKE CHANGES TO MORNING UPDATES. MID- UPPER LOW QUITE EVIDENT ON ALL SATELLITE IMAGERY IN ADDITION TO RADAR DISPLAYS. IT APPEARS TO BE INCHING ITS WAY BACK TOWARDS THE FLA PENINSULA AND THIS IS WHAT THE GFS DEPICTED IT TO DO. THE NAM SEEMS TO HAVE CAUGHT ON AS WELL ALTHOUGH IT DOES NOT QUITE SHOW A CIRCULATION WHEREAS THE GFS DOES. SO IT STILL APPEARS THE GFS HAS A BETTER HANDLE ON THE SYNOPTIC MECHANISMS AND WILL CONTINUE WITH ITS HIGH POPS. THE 06Z GFS RUN STILL HAD CATEGORICAL POPS SO WILL LET STAND THE LIKELY TO CATEGORICAL WE HAVE OUT CURRENTLY. MARINE WINDS LOOK TO BE IN GOOD SHAPE. && .AVIATION...NO SIGNIFICANT CHANGES TO THE AVIATION FORECAST AT THIS TIME...AS SHORT TERM MODELS CONTINUE TO INDICATE THE DEVELOPMENT OF WIDESPREAD CONVECTION THIS AFTERNOON. WILL CONTINUE TO CARRY VCTS...AND AMEND AS NECESSARY THROUGH THE AFTERNOON. 70/DD && LONG TERM...30/KOB SHORT TERM/AVIATION...70/DD .PREV DISCUSSION... /ISSUED 400 AM EDT FRI JUN 8 2007/ DISCUSSION...MID LEVEL LOW PRESSURE CONTINUES TO MOVE SLOWLY WEST JUST EAST OF THE ABACO ISLANDS OF THE NORTHERN BAHAMAS. THE GFS AND NAM MODELS DIFFER IN THE SPEED OF THIS LOW WITH THE NAM BEING A BIT TOO FAST. HAVE LEANED MORE TOWARDS THE GFS SOLUTION WHICH BRINGS THE LOW TO SOUTHEAST FLORIDA LATE TONIGHT AND THEN TO WESTERN CUBA BY LATER SATURDAY. WITH THE APPROACH OF THE LOW, BOTH MOS GUIDANCE POPS ARE CLOSE TODAY AND WENT WITH 70-80 PERCENT POPS OVER SOUTH FLORIDA. WITH THE LOW MOVING SOUTHWEST OF THE AREA BY SATURDAY, POPS WERE LOWERED SATURDAY TO THE 50/60 PERCENT RANGE. AS HIGH PRESSURE REBUILDS INTO THE AREA FROM THE NORTHEAST, POPS ARE LOWERED TO CHANCE CATEGORY FOR SUNDAY AND THEN EVEN LOW CHANCE BY TUESDAY. THE FOCUS FOR TODAYS HAZARDS WILL BE PLENTY OF RAINFALL WITH LOCALIZED STREET FLOODING AND POSSIBLE GUSTS TO 35 OR 40 MPH. A DECREASING TREND OF RAINFALL INTENSITY CAN BE EXPECTED THROUGH THE WEEKEND. AVIATION...ANOTHER STORMY AFTERNOON AND EARLY EVENING IS EXPECTED ACROSS SOUTH FLORIDA TODAY, HOWEVER MOSTLY VFR CONDITIONS ARE STILL EXPECTED THIS MORNING AND LATER THIS EVENING. MOST ACTIVITY IS EXPECTED INLAND, BUT DUE TO THE PROXIMITY TO THE TAF SITES VCTS WAS STILL ADDED. NO TEMPO GROUPS WERE ADDED GIVEN THE UNCERTAINTIES IN EXACT TIMING/LOCATION OF TSRA DEVELOPMENT. MARINE...GENERALLY EAST TO SOUTHEAST WIND FLOW THROUGH THE PERIOD WITH SPEEDS AT 10 KNOTS OR LESS EXCEPT FOR 10 TO 15 KNOTS TONIGHT AND SATURDAY. SEAS WILL BUILD UP TO 4 FEET IN THE GULFSTREAM LATER TODAY AND SUBSIDE TO LESS THAN 3 FEET BY SUNDAY. FIRE WEATHER...NO CONCERNS WITH MINIMUM RELATIVE HUMIDITIES. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...30/KOB SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, Jun 8, 4:46 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 446 AM EDT FRI JUN 8 2007 FLZ063-066>075-168-172>174-082045- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 434 AM EDT FRI JUN 8 2007 ...NUMEROUS TO WIDESPREAD THUNDERSTORMS EXPECTED TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: AN ONSHORE FLOW OF 10 TO 15 KNOTS ALONG THE EAST COAST WILL PRODUCE A SLIGHT RISK OF RIP CURRENTS TODAY. THUNDERSTORMS: NUMEROUS TO WIDESPREAD THUNDERSTORMS CAN BE EXPECTED MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS. THE BIGGEST THREAT FROM THESE THUNDERSTORMS WILL BE FREQUENT LIGHTNING STRIKES... LOCALLY HEAVY RAINFALL... AND POSSIBLY WIND GUSTS TO AROUND 40 MPH. WIND: WIND GUSTS OF AROUND 40 MPH MAY OCCUR WITH ANY STRONG THUNDERSTORM THAT DOES DEVELOP TODAY. FLOODING: DUE TO THE HEAVY NATURE OF THE RAINFALL THAT WILL OCCUR WITH ANY THUNDERSTORM TODAY PONDING OF WATER ON POORLY DRAINED ROADWAYS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH EARLY NEXT WEEK. THE MAIN THREATS ARE EXPECTED TO BE CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 8, 12:21 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1221 PM EDT FRI JUN 8 2007 FLZ067-081645- INLAND PALM BEACH COUNTY FL- 1221 PM EDT FRI JUN 8 2007 AT 1221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF CORAL SPRINGS TO OKEELANTA...OR 6 MILES SOUTH OF SOUTH BAY...MOVING SOUTH-SOUTHWESTWARD AT 5 MPH. THE MAIN IMPACT WILL BE FREQUENT LIGHTNING...WIND GUSTS TO 35 MPH... AND TORRENTIAL DOWNPOURS. TREES AND OPEN SHELTERS FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS NOW 70/DD
Special weather statement, Jun 8, 12:49 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1249 PM EDT FRI JUN 8 2007 FLZ071-072-081715- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- 1249 PM EDT FRI JUN 8 2007 AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF EAST TOLL GATE ON ALLIGATOR ALLEY...OR 13 MILES WEST OF SUNRISE...MOVING SOUTH AT 15 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 70/DD
Special weather statement, Jun 8, 1:05 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 105 PM EDT FRI JUN 8 2007 FLZ073-174-081730- FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-DADE FL- 105 PM EDT FRI JUN 8 2007 AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS ACROSS THE RURAL WESTERN PORTION OF MIAMI-DADE COUNTY. THESE STORMS WERE DRIFTING SOUTH AT 5 TO 10 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 70/DD
Special weather statement, Jun 8, 1:54 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 154 PM EDT FRI JUN 8 2007 FLZ072-172-081815- METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL- 154 PM EDT FRI JUN 8 2007 AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR COCONUT CREEK...OR NEAR MARGATE...MOVING SOUTH AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED BETWEEN COOPER CITY AND PEMBROKE PINES...ALSO MOVING SOUTH AT 5 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THESE STORMS WILL BE MOVING ALONG THE SEA BREEZE BOUNDARY...AND MAY ALSO PRODUCE A BRIEF FUNNEL CLOUD OR TORNADO. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 70/DD
Special weather statement, Jun 8, 1:58 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 158 PM EDT FRI JUN 8 2007 FLZ069-070-081830- COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL- 158 PM EDT FRI JUN 8 2007 AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS ACROSS WESTERN COLLIER COUNTY...BETWEEN VANDERBILT BEACH AND EVERGLADES CITY. THESE STORMS WERE MOVING SOUTHEAST AT 10 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THESE STORMS WILL BE MOVING ALONG THE SEA BREEZE BOUNDARY...AND MAY ALSO PRODUCE A BRIEF FUNNEL CLOUD OR TORNADO. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 70/DD
Special weather statement, Jun 8, 2:04 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 204 PM EDT FRI JUN 8 2007 FLZ073-074-173-081830- METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI- DADE COUNTY FL- 204 PM EDT FRI JUN 8 2007 AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MICCOSUKEE RESORT...OR 13 MILES WEST OF HIALEAH...MOVING SOUTHEAST AT 25 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 70/DD
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:54 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 56 min |
| Jun 8, 1:57 PM EDT | Special Marine Warning | MFL | 48 min | |
| Jun 8, 2:37 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 8, 2:56 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 49 min |
| Jun 8, 3:12 PM EDT | Severe Thunderstorm Warning | MFL | Monroe | 37 min |
| Jun 8, 3:44 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 46 min |
| Jun 8, 3:48 PM EDT | Special Marine Warning | MFL | 27 min | |
| Jun 8, 4:12 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 8, 6:27 PM EDT | Special Marine Warning | MFL | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.